1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.

Oh damn

Discussion in 'Issues Around the World' started by Misu, Dec 19, 2002.

  1. Misu

    Misu Hey, I saw that.

    Talked to my orthopedic surgeon just now, told him about some weird things happening to me that I've noticed happen whenever I take my Vioxx to help control my back pain...

    He told me to stop taking it immediately and to schedule with my primary care physician a kidney and liver function test... *GULP*

    Merry Freaking Christmas, Misu :( I have the appt. for tomorrow at 11
     
  2. ethics

    ethics Pomp-Dumpster Staff Member

    I wouldn't worry, Misu. I know doctors can be the worst PR people for your body and there is certainly no shortage of alarmists.

    Drugs have a certain impact on the liver and the kidneys. He is probably seeing that with Vioxx (These include
    nausea, tiredness, itching, tenderness in the right upper abdomen, and flu-like symptoms.)

    I don't think your liver is at jaundice state neither are your kindney's failing but he is just sending you to check it out and see what the impact is.

    I think you can say good bye Vioxx though.
     
  3. Misu

    Misu Hey, I saw that.

    Ethics, I think I'm screwed - I'm bleeding :(
     
  4. Sunriser13

    Sunriser13 Knee Deep in Paradise

    Don't panic yet, dearheart.

    The tests are precautionary, and may exclude any problems in that respect. As ethics said, there are definite side-effects, and he has to weigh the possible risks with the benefits of the medication. Think positively!! :)
     
  5. IamZed

    IamZed ...

    That scare me Misu. I have had different kinds of bleeding for different reasons and pulled thru OK but always at some cost. Stop doing this. Start doing that. So on. Please keep us informed and fear not for your life, just your way of life is all.
     
  6. Steve

    Steve Is that it, then?

    Think positively, and I'll say a prayer for you.

    It will be alright!
     
  7. btdude

    btdude Veteran Member

    Yeah. Be careful girl. Oh, fuck it, I am no Doctor, so I ain't sayin' anything more. You just take thee to a doctor, and take care of you, you.
     
  8. Misu

    Misu Hey, I saw that.

    Thanks everyone.

    I'm just scared, cuz I tend to be really sensitive to meds. My personality is like "ahh, f*ck it, gimme that sh*t, I'll take 3 doses if I have to", but my body is like "WAHHHHHHHH THAT HURTS!!!" with just a little. I'm extremely sensitive - anything gives me an upset tummy, and I've been suffering from raging heart burn for weeks now - probably a combo of cold medicine and vioxx :(
     
  9. Allene

    Allene Registered User

    Hang in there, Misu. It'll probably be routine.

    Allene
     
  10. IamZed

    IamZed ...

    I am no doctor but have had those sympomes. It is whaat I was referring to in my last post. The doctors never really gave me the definitive answer but I had to become a vegetarian for a year. Two weeks after seeing the doctor it all stopped. Know what caused it? Bad diet for me. Constant heartburn and upset stomach and stomach bleeding and throwing up three times a day.
    Stupid me I figured I was smoking or drinking too much so cut back farther and farther. No help. I lost 40 pounds by the time I went in to see the doctor.
    You may be disappointed by the lack of answers you get tomorrow. Dont worry. They will fix you up quick.
     
  11. ShinyTop

    ShinyTop I know what is right or wrong!

    Hope it is nothing Misu. I have been on Vioxx for two years with no problems but I get annual tests for liver function.
     
  12. Coot

    Coot Passed Away January 7, 2010

    I hope this is nothing, but don't screw around with this....when's your appointment?
     
  13. Violet1966

    Violet1966 Stand and Deliver Staff Member

    I don't know anything about this Vioxx Misu but I know that some pain killers can cause bleeding due to an inflamation and irritation of the kidney's. My friend just had it happen to her. She was so scared and it turned out it was just a reaction to Vicadin (sp). I'm sure you're going to be fine but you get your butt to that doctor and let him tell you that. Let us know how you make out :)
     
  14. ethics

    ethics Pomp-Dumpster Staff Member

    Bleeding is not the end of the world, Misu. Bleeding is an indication of anything from inflammation to a rupture. It's not even close of being a death sentence or anything horrid.
     
  15. mikepd

    mikepd Veteran Member

    Hang in there, Misu. Very important not to stress yourself.The doctor will sort things out.
     
  16. joseftu

    joseftu ORIGINAL Pomp-Dumpster

    I have ankylosing spondylitis, and am basically faced with taking NSAIDS pretty constantly for the rest of my life (unless my spine fuses a lot more, or I have my hip joints replaced--the hip replacement, at least, is pretty unavoidable).
    I started on Indomethacin (very heavy-duty NSAID) and it was the best for controlling the pain and stiffness...but after two years my kidneys (and liver) were too damaged to continue on that.
    So I switched to Arthrotec, which has been much kinder to my stomach and other organs, but not quite as effective.
    What I'm trying to say, Misu, is don't panic!
    You'll probably have to switch off Vioxx, but I doubt there's any permanent damage (I had some--I can't drink alcohol anymore :(, but Vioxx is not Indomethacin!)
     
  17. Advocat

    Advocat Viral Memes a Speciality Staff Member

    As someone with a chronic condition involving the liver (don't ask what it is, they're still trying to figure it out after two years), I can empathize... I just finished my latest batch of tests this week and the results will be back post Christmas.

    Just remember:

    You did the right thing... reported it to your Doc and got it checked. If it's a minor reaction to the drug, they'll just switch your meds. If the meds were causing a bad reaction, then you <b>needed</b> to find out now before the reaction got worse.

    Hang in there!
     
  18. jamming

    jamming Banned

    Does you Doctor know if you are bleeding? If not let him know, if you are very worried go to the 24 Hour Clinic and let them look at you. If they think it is bad enough they will send you on to the emergency room. Only you can make the call as to how serious it is, it is your decision. We want you to be around for a long while Misu. The 24hour Clinic is usually much cheaper than going to the emergency room.
     
  19. Sharondippity

    Sharondippity Sweetness and Light

    Sending good thoughts your way.
     
  20. bruzzes

    bruzzes Truthslayer

    Great.

    My wife is taking vioxx for back pain and it has given her back pain. Actually it does sound like a kidney problem except her pain is lower and moves to the front groin area.

    They originally diagnosed a bladder infection, gave her antibiotics that didn't work. They then gave her Cipro which didn't work either. Now they thinks she has some type of uterus problem in addition to the bladder infection they can't get rid of.
    Possible DNC likely. They did an utrasound yesterday.

    I hope this Vioxx is not causing this shit. She had taken it two weeks before all this started. She is still taking it now.

    If your interested Misu I can keep you posted since she seems to suffer the same type of problem. I'll PM you if you want.
     

Share This Page